Citation: Apophis. "Bad Muscle Control: An Experience with Diphenhydramine (Benadryl) (exp31387)". Erowid.org. Aug 16, 2006. erowid.org/exp/31387
I have previously taken about 200mg of Diphenhydramine in the form of Benadryl with much different effects such as a drunken tired feeling, intensified senses and such. I foolishly decided to take 300mg of Benadryl on one boring Saturday night.
I took the pills at about 9:00pm and then ate dinner and settled down to watch a movie waiting for the pills to kick in. I'm not sure exactly what time I started to feel the effect, but I guess it took about 45-60 minutes. I felt pretty much the same as I did the previous time when I took 8 pills instead of 12. A few minutes later really while watching my movie I noticed a delayed response when I felt like movie my body and being very sluggish like if I were in one of those rides that spins around and pushes you against the wall.
It became increasingly harder to move my hands and such as if my brain wanted to move them and my body didnít want them to move. I became a little scared by this, but I just blew if off as nothing. Becoming increasingly tired as well, I tried to relax a bit more. My right leg started twitching every now and then , but not just a twitch, more like a painful jolting twitch. It would be impossible to just lay there in my bed if I couldnít stay still for over 2 minutes at a time so I decided to take a shower just to waste time and do something else, so I drunkenly walked to the bathroom seeing things being different sizes than usual and even moving.
While taking my shower I felt much more relaxed and not as much worried about my condition so I stood there staring at the wall in front of me. For some reason while doing this I blurted out a few word which I donít remember saying to some imaginary being. I didnít notice anything unusual about this until a next day. I finished my shower and wobbled back to my bed and a really felt like sleeping at this time.
After a few minutes my leg began twitching again and also I noticed I was having trouble breathing. This really scared me thinking that if I fell asleep I could stop breathing and not know it being sedated by the drug. So I lay there dazed and trying not to worry hoping I would be getting better. I soon found out that my leg did not twitch if I tried to sleep on my side and my breathing wasnít effected anymore so I decided to try and fall asleep. I dreamt of talking just carrying out conversations with my friends ( I might have been talking in my sleep). When I woke up I felt much better and not under the drugs influence anymore. I feel so relieved now that it is over with.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.